Hail, Pueblo
- When
- June 1, 4:05 PM MST to 4:08 PM MST
- Where
- Pueblo County, 7.88 mi NNE of Boone
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.350, -104.180
The setup was not overly favorable for widespread severe weather on this day, however, isolated thunderstorms did develop across the eastern plains of Colorado. A few severe storms did develop, and produced hail to one inch across Pueblo and Kiowa counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
The setup was not overly favorable for widespread severe weather on this day, however, isolated thunderstorms did develop across the eastern plains of Colorado. A few severe storms did develop, and produced hail to one inch across Pueblo and Kiowa counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 1, 2:29 PM MST, 1 hour 36 minutes earlier.
Area Forecast Discussion National Weather Service Pueblo CO 329 PM MDT Tue Jun 1 2021 .SHORT TERM...(This evening through Wednesday) Issued at 328 PM MDT Tue Jun 1 2021 Upper jet and wave digging southward on the back-side of central plains trough were providing the lift for scattered thunderstorms across the area this afternoon, as residual moisture due to a very wet May remains in place over srn CO. Expect scattered storms to persist into the evening hours, with HRRR suggesting a broken line of stronger convection near the KS border after 00z. Low end severe risk for wind/hail remains, especially far eastern plains where heating and resultant instability look slightly better. Activity fades after sunset, though some showers/weakening thunderstorms could linger until midnight or slightly later over the far sern corner of the plains, per the 18z NAM. Again a risk of patchy ground fog early Wed morning as ground remains moist, though weak low level nly winds may work against fog formation in some areas. On Wed, upper jet and wave move east of the area as central U.S. trough slides into the Midwest. Still some weak energy in n-nw flow aloft, plus plenty of residual moisture in place, which should fuel afternoon/evening storms over the mountains, though intensity may be weaker given lack of strong forcing. Scattered pops for the mountains, valleys and I-25 corridor look sufficient for now, as storm motion will have a fairly minimal easterly component. Max temps will warm back toward seasonal averages as heights and mid- level temps rise, and some low 80s will make a return to the lower Arkansas Valley by late afternoon. .LONG TERM...(Wednesday night through Tuesday) Issued at 328 PM MDT Tue Jun 1 2021 ...A slow warming and drying trend for southeast Colorado... Wednesday night-Friday night...Latest models continue to indicate moderate northerly flow aloft across the region into Thursday, which moderates through the day Friday, as a large upper high builds into the Great Basin. With the recent precipitation, there will be enough residual moisture in place to support scattered afternoon showers and thunderstorms for areas over and near the higher terrain, with the northerly flow aloft likely keeping storms from moving across the eastern plains. The weakening flow aloft will also lead to a lessening potential for severe weather, however, can't totally rule out a stronger storm or two producing small hail, gusty outflow winds, and locally heavy rainfall. This will also lead to the potential for localized flash flooding, if one of these stronger storms developed or moved across the more recent scars of the Decker, Hayden Pass, Junkins or Spring burns. As for temperatures, models support a warm summer time feel by Friday, with highs warming into the 80s to lower 90s across the lower elevations, and mainly in the 60s and 70s across the higher terrain. Overnight lows also look to be more seasonal, with readings mainly in the 50s across the plains, and in the 30s and 40s across the higher terrain. Saturday-Sunday...Latest models agree the upper ridge flattens across the Central Rockies as eastern Pacific energy translates across the Northern Tier of States. While models agree on this, the latest GFS continues to be a tad further south with the Northern Tier passing system, with said energy helping to increase showers and storm coverage across the area through the weekend. The latest ECMWF and the Canadian runs, to a lesser extent, are a tad further north with the energy, and do not indicate as much of an increase in storm coverage. With that said, have stayed with current NBM pops, which brings isolated to scattered pops to areas over and near the higher terrain on Saturday and Sunday afternoon, with isolated pops spreading across the far southeast plains on Sunday afternoon and evening. Again, with only weak flow aloft, severe storm potential looks to be limited. Temperatures through the weekend look to be at at above seasonal levels, in the mid 80s to mid 90s across the lower elevations, and mainly in the 60s and 70s across the higher terrain. Monday-Tuesday...Increasing southwest flow aloft remains progged across the region into early next weekend, as a broad upper trough is progged to dig across the West Coast and into the Great Basin. Models also continue to differ on how much embedded energy will move across the Rockies, with the GFS and Canadian models more aggressive with the embedded energy than the latest ECMWF. Again, stayed with the blended model solution, which keeps isolated to scattered afternoon and evening pops, greatest over the higher terrain, along with temperatures at and above seasonal levels. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 328 PM MDT Tue Jun 1 2021 Prevailing conditions will stay VFR, with a vcts possible until until 00z-02z at all terminals as an upper level wave drops south through the state. Main risk from storms will be gusty and erratic outflow winds, though a brief period of MVFR cigs and vis will be possible with the stronger storms. Could again see some areas of fog Wed morning at all terminals, but will wait and evaluate today's rainfall before inserting a mention in any forecast. On Wed, still a risk of tsra over the mountains in the afternoon, though chance of storms holding together long enough to reach the terminals looks low. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MW AVIATION...PETERSEN
Hazardous Weather Outlook National Weather Service Pueblo CO 1132 AM MDT Tue Jun 1 2021 COZ058>089-093>099-021745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1132 AM MDT Tue Jun 1 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible across the mountains with isolated thunderstorm activity expected across the southeast plains this afternoon and evening. One or two strong to severe thunderstorms will be possible with hail up to 1 inch in diameter and wind gusts up to 60 mph possible. The best chance for an isolated severe thunderstorm today will be along and east of I-25. Although the stronger storms are expected to be more localized today, flash flooding on the more recent burn scars will be possible if storms directly impact these areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered showers and thunderstorms will be possible each afternoon and evening for Wednesday through Monday, with the greatest chances over the higher terrain and immediate adjacent plains. The main threats from these storms will be cloud to ground lightning, small hail and wind gusts up to 45 mph. Locally heavy rainfall will also be possible with the more intense storms, and there is the potential for flash flooding on area burn scars each day. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet criteria for spotters will be possible across the southeast mountains and plains this afternoon and evening. 10/27
Special Weather Statement
National Weather Service Pueblo CO
319 PM MDT Tue Jun 1 2021
COZ077-079-081-083-012145-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
319 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY UNTIL 345
PM MDT...
At 319 PM MDT, Doppler radar was tracking a strong thunderstorm near
Canon City, or 28 miles southwest of Colorado Springs, moving
southeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Florence, Royal Gorge, Canon City and Penrose.
LAT...LON 3856 10533 3861 10521 3857 10504 3845 10496
3834 10534
TIME...MOT...LOC 2119Z 331DEG 16KT 3855 10521
CohenSpecial Weather Statement National Weather Service Pueblo CO 344 PM MDT Tue Jun 1 2021 COZ089-012215- Crowley County CO- 344 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROWLEY COUNTY UNTIL 415 PM MDT... At 344 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Sugar City, or 27 miles north of La Junta, moving south at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ordway and Sugar City. LAT...LON 3840 10374 3839 10357 3818 10352 3817 10382 TIME...MOT...LOC 2144Z 003DEG 16KT 3837 10369 Cohen
Special Weather Statement National Weather Service Pueblo CO 415 PM MDT Tue Jun 1 2021 COZ085-086-012300- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 415 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 500 PM MDT... At 415 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Pinon to near Hanover. Movement was east at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Northeastern Pueblo, Hanover, Pinon and Pueblo West. LAT...LON 3829 10442 3866 10423 3868 10452 3833 10468 TIME...MOT...LOC 2215Z 259DEG 8KT 3840 10462 3863 10448 Cohen
Special Weather Statement National Weather Service Pueblo CO 421 PM MDT Tue Jun 1 2021 COZ061-062-072-012245- Central Chaffee County Below 9000 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- 421 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE COUNTY UNTIL 445 PM MDT... At 421 PM MDT, Doppler radar was tracking a strong thunderstorm near Nathrop, or 17 miles north of Decker Burn Scar, moving south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Salida and Poncha Springs. LAT...LON 3870 10616 3872 10607 3851 10595 3847 10616 TIME...MOT...LOC 2221Z 339DEG 20KT 3867 10611 Cohen
Special Weather Statement National Weather Service Pueblo CO 425 PM MDT Tue Jun 1 2021 COZ084-085-012300- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 425 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 500 PM MDT... At 425 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Calhan to near Hanover. Movement was southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Yoder and Ellicott. LAT...LON 3895 10414 3865 10423 3867 10449 3899 10442 TIME...MOT...LOC 2225Z 313DEG 13KT 3896 10436 3867 10442 Cohen
Special Weather Statement National Weather Service Pueblo CO 450 PM MDT Tue Jun 1 2021 COZ089-012315- Crowley County CO- 450 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROWLEY COUNTY UNTIL 515 PM MDT... At 449 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Wild Horse Point, or 33 miles north of La Junta, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Crowley County. LAT...LON 3842 10353 3835 10369 3852 10380 3852 10366 TIME...MOT...LOC 2249Z 320DEG 8KT 3846 10367 Cohen
The Pueblo radar (KPUX), 12 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2021Every state in 2021This day in weather historyWarnings in Colorado, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970483, 970484.